Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 12, 2007, 6:32 PM MDT for Box Elder County, Tooele County, Utah. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2007, 6:32 PM MDT (00:32 UTC)
- Expired
- Aug 12, 2007, 7:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Box Elder County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 12 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3824 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 130032
SVRSLC
UTC003-045-130100-
/O.NEW.KSLC.SV.W.0029.070813T0032Z-070813T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
632 PM MDT SUN AUG 12 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOX ELDER COUNTY IN UTAH...
THIS INCLUDES THE COMMUNITY OF TREMONTON...
NORTH CENTRAL TOOELE COUNTY IN UTAH...
* UNTIL 700 PM MDT
* AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES WEST OF TREMONTON TO 9 MILES WEST OF
DELLE...AND MOVING EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DELLE BY 650 PM MDT...
TREMONTON AND 7 MILES NORTHWEST OF CORINNE BY 700 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR THE GREAT SALT LAKE INCLUDING BEAR RIVER BAY...GET OUT
OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON
THE WATER IN A THUNDERSTORM
DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4170 11266 4069 11332 4068 11267 4107 11251
4134 11223 4172 11205
$$
CVG1 follow-up statement
000
WWUS55 KSLC 130058
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
657 PM MDT SUN AUG 12 2007
UTC003-045-130107-
/O.EXP.KSLC.SV.W.0029.000000T0000Z-070813T0100Z/
TOOELE UT-BOX ELDER UT-
657 PM MDT SUN AUG 12 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOX ELDER AND
NORTH CENTRAL TOOELE COUNTIES EXPIRES AT 700 PM MDT...
THE STORMS OVER THE GREAT SALT LAKE AND BEAR RIVER BAY HAVE
WEAKENED. HOWEVER...THESE HIGH BASED...MOSTLY DRY THUNDERSTORMS MAY
STILL PRODUCE ERRATIC WIND GUSTS TO 50 TO 55 MPH THROUGH 800 PM AND
WITH DEADLY LIGHTNING.
LAT...LON 4170 11266 4069 11332 4068 11267 4107 11251
4134 11223 4172 11205
$$
CVGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:00 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 12, 3:00 PM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
300 PM MDT SUN AUG 12 2007
.SYNOPSIS...UPPER LEVEL RIDGE OVER THE SOUTHERN PLAINS WILL
GRADUALLY SHIFT WESTWARD AND BECOME CENTERED OVER THE
ROCKIES...ALLOWING MOISTURE TO SPREAD ACROSS THE INTERMOUNTAIN
REGION THROUGH TUESDAY.
&&
.DISCUSSION...RAPID MOISTURE INCREASES CONTINUES UP TO NORTHERN
UTAH WITH GPS SENSOR DEPICTING AN INCREASE FROM 0.40 TO 0.90
INCHES PAST FEW HOURS. SO FAR THE RESULT HAS BEEN FAIRLY WIDESPREAD
HIGH BASED CUMULUS WITH LITTLE DEPTH DUE TO CAPPING NEAR 450 MB.
SOUTHWEST FLOW WILL CONTINUE TO PULL CONVECTION OFF THE TERRAIN
AND LIMIT GROWTH BUT A WEAK DISTURBANCE ACROSS WESTERN UTAH DUE TO
AFFECT NORTHWEST UTAH THIS EVENING...CONTINUED HEATING AND MOISTURE
ADVECTION WILL DEVELOP SOME THUNDERSTORMS WITH MOSTLY VIRGA
CONVECTION IN WESTERN UTAH INTO THE EVENING. ENHANCED WIND GUSTS
FROM WEAK CONVECTION REMAINS A THREAT FOR MOST AREAS THOUGH STRONGER
STORMS WOULD HAVE RAIN. EASTERN AND SOUTHERN AREAS WILL DEVELOP
WIDELY SCATTERED THUNDERSTORMS...MAINLY THE WASATCH PLATEAU AND FAR
SOUTHEAST UTAH. ANOTHER BREEZY DAY ACROSS WESTERN UTAH WITH MANY
PLACES GUSTING 25 TO 35 MPH.
SOUTHWEST FLOW PROGGED TO WEAKEN A TAD IN THE NORTH BY MONDAY
AFTERNOON AND BECOME MORE SOUTH THAN SOUTHWEST ACROSS SOUTHERN UTAH
AS THE UPPER RIDGE CENTER SHIFTS WESTWARD ACROSS THE ROCKIES. AIR
MASS PEAKS AT 17 TO 18C ACROSS ALL OF UTAH. HIGH PW AIR MASS WILL
REMAIN ACROSS THE REGION WITH SOME INCREASE ACROSS SOUTHERN UTAH.
DISTURBANCE ROTATING AROUND THE PERIPHERY OF THE MAIN UPPER RIDGE TO
OUR EAST WOULD AID CONVECTION THAT WILL BE FOCUS ACROSS THE CENTRAL
AND SOUTHERN UTAH THEN ADVECT CELLS TO THE NORTH OR NORTHEAST.
NAM-WRF AND LOCAL NMM-WRF TARGETING SOUTH CENTRAL UTAH FOR LOCAL
HEAVY RAINERS. LATE DAY ISOLATED CELLS SHOULD FIRE UP ACROSS THE
NORTHERN MOUNTAINS AS WELL WHERE MOISTURE IS PLACE THOUGH UPPER
LEVELS SLIGHTLY STABLE AND THE LEVEL OF FREE CONVECTION REMAINS HIGH.
MILD NIGHTS WILL OCCUR THIS WEEK WITH LOW LEVEL MOISTURE AND PASSING
CLOUDS AND ONLY A SLIGHT COOLING OF THE AIR MASS AND CONVECTION
DECREASING AFTERNOON HIGHS SOME. MORE SIGNIFICANT SHORT WAVE LOBE
STILL FORECAST TO ARRIVE FROM THE SOUTH ON TUESDAY LEADING TO MUCH
GREATER COVERAGE AND WETTER STORMS. THIS VORT MAX PROGGED TO TRACK
FROM SOUTH TO NORTH ACROSS WESTERN UTAH PER 12Z GFS AND 12/18Z
NAM-WRF. SUBTLE CHANGE IN FLOW POSSIBLE FOR WEDNESDAY DUE TO
WEAKNESS ALOFT STALLING OVER UTAH BUT GOOD MOISTURE REMAINS IN
PLACE. SOUTHWEST FLOW PROGGED TO INCREASE SLIGHTLY LATE IN THE WEEK
AS AN UPPER TROUGH IS FORECAST TO HIT THE PACIFIC NORTHWEST. LATEST
GFS KEEPS THE WESTERN EDGE OF THE PRECIPITABLE WATER PLUME OVER
UTAH. GRIDS KEEP LOW CHANCES THROUGH DAY 7 WITH LOWEST IN
THE NORTHWEST THOUGH DYNAMICS IN SOUTHWEST FLOW COULD OFFSET
ANY MOISTURE DECREASE IN THE NORTHWEST. GOOD AGREEMENT ON THE
12Z ECMWF RUN WITH THE GFS WITH PATTERN AND HEIGHTS.
&&
.AVIATION...BREEZY SOUTH WINDS ARE EXPECTED TO CONTINUE AT THE SLC
TERMINAL THROUGH LATE THIS AFTERNOON...BUT THERE IS A 20 PERCENT
CHANCE THAT THE NORTHWESTERLY LAKE BREEZE COULD STILL COME IN...WITH
ARRIVAL TIME MOST LIKELY BETWEEN 22-00Z. THERE IS ALSO A 10 PERCENT
CHANCE OF THUNDERSTORMS DEVELOPING AT OR NEAR THE SLC TERMINAL
THROUGH 03Z...WHICH COULD PRODUCE STRONG OUTFLOW WINDS.
&&
.FIRE WEATHER...MOISTURE CONTINUES TO INCREASE NORTHWARD ACROSS UTAH
THIS AFTERNOON. SURFACE DEWPOINTS CONTINUE TO CREEP UPWARD OVER
NORTHERN UT AND THIS HAS KEPT HUMIDITIES RELATIVELY CONSTANT AGAINST
THE RISING TEMPS...AND GENERALLY ABOVE CRITICAL LEVELS. THE WINDS
HAVE DEVELOPED AS EXPECTED AND ARE REACHING CRITICAL SPEEDS BUT
HUMIDITIES WILL REMAIN ONLY MARGINALLY CRITICAL IF THAT LOW.
IN ADDITION...THE MOISTURE INCREASE IS RESULTING IN SCATTERED
SHALLOW CONVECTIVE CELLS WITH LIGHT SHOWERS AND VIRGA GIVING THE
WINDS A LOCAL BOOST. A FEW OF THESE MIGHT GET DEEP ENOUGH TO PRODUCE
A LIGHTNING STRIKE BUT THE CHANCE OF THAT IS SMALL DUE TO A STRONG
CAP NEAR 450MB.
WILL KEEP THE EXISTING RED FLAG WARNING FOR PORTIONS OF NORTHERN UT
GOING THRU 9PM IN SPITE OF THE MARGINAL RH...MAINLY FOR THE WINDS.
THE AIRMASS WILL REMAIN MOIST MONDAY BUT THE BEST INSTABILITY WILL
STILL BE OVER SOUTHERN AND EASTERN UTAH SO ANY CONVECTION OVER THE
NORTHWEST WILL STILL BE ISOLATED AT BEST. DEEPER MOISTURE AND BETTER
INSTABILITY SPREADS NORTH TUESDAY FOR BETTER CONVECTIVE COVERAGE AND
SHOULD ALLOW FOR WETTING RAINS WITH MOST STORMS AREA-WIDE.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM THIS EVENING FIRE WEATHER ZONES
420-423-426.
WY...NONE.
&&
PUBLIC...TARDY
AVIATION...CHENG
FIRE WEATHER...WILENSKY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Aug 12, 6:42 AM MDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 642 AM MDT SUN AUG 12 2007 UTZ001>003-005>007-131245- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- 642 AM MDT SUN AUG 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH. .DAY ONE...TODAY AND TONIGHT BREEZY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS...PRIMARILY THIS AFTERNOON AND EVENING. REFERENCE THE LATEST FIRE WEATHER STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ004-008>016-019>021-517-518-WYZ021-131245- SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 642 AM MDT SUN AUG 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. TODAYS STORMS WILL PRODUCE LITTLE IN THE WAY OF MEASURABLE RAINFALL...BUT STRONG GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WITH AN INCREASE IN MOISTURE...GREATER THUNDERSTORM COVERAGE CAN BE EXPECTED MONDAY AND TUESDAY...WITH STORMS POSSIBLE THROUGH SATURDAY. HEAVY RAINFALL WILL BE POSSIBLE WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 12, 4:24 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 424 PM MDT SUN AUG 12 2007 UTZ002>005-015-130100- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH- 424 PM MDT SUN AUG 12 2007 ...MICROBURST WINDS POSSIBLE THIS EVENING... LIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING OVER THE WEST DESERTS OF UTAH LATE THIS AFTERNOON. THE SHOWERS AND STORMS ARE MOVING NORTHEAST AT 20 MPH AND COULD PRODUCE LOCALIZED DUSTY MICROBURST WINDS OF 50 TO 60 MPH THROUGH EARLY THIS EVENING. THE STORMS ARE CURRENTLY STRONGEST OVER THE SALT FLATS...BUT MAY TRACK INTO THE WASATCH FRONT LATER THIS EVENING. UTZ010>012-014-517-130100- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SANPETE/SEVIER VALLEYS-CENTRAL MOUNTAINS- 424 PM MDT SUN AUG 12 2007 ...MICROBURST WINDS POSSIBLE THIS EVENING... LIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING OVER THE CENTRAL UTAH MOUNTAINS LATE THIS AFTERNOON. THE SHOWERS AND STORMS ARE MOVING NORTHEAST AT 20 MPH AND COULD PRODUCE LOCALIZED DUSTY MICROBURST WINDS OF 50 TO 60 MPH THROUGH EARLY THIS EVENING. THE MOST LIKELY AREAS FOR THESE STRONG WINDS ARE THE SANPETE AND SEVIER VALLEYS...CASTLE COUNTRY...INCLUDING HUNTINGTON AND PRICE AND THE WESTERN UINTA BASIN...INCLUDING DUCHESNE. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Local storm report, Aug 12, 5:45 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
545 PM MDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 10 W KNOLLS 40.73N 113.47W
08/12/2007 M77 MPH TOOELE UT MESONET
&&Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.